Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Crixivan +norvir and cholesterol
Mar 16, 2001

Doctor once I tried to swicth from crixivan 3x a day to crixivan 2x day plus norir. The lab test were good except cholesterol lipids went up. Then I went back to the old crixivan way. After so many years taking that drug I am extremly tired of it.Food restrictions are the worst part plus heartburn and few other little side effects. I am seriously thinking going back to crixivan+norvir and maybe throw in there some cholesterol med. What cholesterol meds would work best with this combo and would they work? Also, what other possible combinations of hiv drugs I can use? I am now taking crix+combivir,5 years, Vl<50 Ts8 800. thanks a lot

Response from Dr. Bartlett

Probably the Norvir in your combination is contributing most significantly to your elevated cholesterol. It is important to review your options with your health care provider; you should consider adding a cholesterol lowering agent such as Pravachol to your regimen, or potentially switching your antiretroviral regimen to a new combination. Other protease inhibitors may give you similar increases in cholesterol. Two options to review with your provider could be to switch the Norvir and Crixivan to either Viramune or Ziagen, (only use either if your RNA is less than 5o, and only use Ziagen if you have been on 3 drugs and undetectable the whole time). Good luck!



Previous
Start up side effects to drugs
Next
Blood chemistry

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement